Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gastritus
May 2, 2006

to make a long question short 5 years ago i developed latic acidosis from zerit. last year i started to try to take meds again because my t cells are low 127 viral load 1500. i have had hiv for 24 years through a blood transfusion with my child in 1982. i take oxycontin for the bad neuropathy i have so i cant take any of the meds that cause headaches. since december i have been trying to take fusion, epivir and lexiva but i have gastritus so bad every med they give me the acid breaks through and the pain is unbearable. i am at my wits end and ready to just give up and die. is there anyone who can tell me which med in this regemine could be causing the problem of if you have any suggestions.

thank you

Response from Dr. Henry

I would ask your HIV specialist to try and evaluate the nature of your stomach/gastritis problem (sometimes there is an acid problem or some infection such as H pylori that can be treated). Often a gatroenterologist can be very helpful in making a diagnosis of how to manage your stomach symptoms. Many HIV meds seem to bother some patients and not others stomach wise so it can be a trial and error process to find the right recipe for any patient. The Epivir and Fuzeon generally don't cause much in the way of stomach problems. Lexiva (often taken with Norvir) can cause stomach problems. There are lots of good medication in development to help out patients with resistant virus so it is worth it to try and maintain a stable CD4 count and general health status. KH



Previous
Recover from HIV?
Next
drug combo?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement